Alert archive / California / Gale Warnings in 2025

Gale Warning 32, NWS Eureka, CA

June 20, 2025

NWS Eureka, CA issued this gale warning at Jun 20, 2025, 10:16 PM PDT. It took effect at Jun 21, 2025, 3:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2025, 10:16 PM PDT (05:16 UTC)
In effect from
Jun 21, 2025, 3:00 PM PDT
Expired
Jun 21, 2025, 11:00 PM PDT
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

966 
WHUS76 KEKA 210516
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1016 PM PDT Fri Jun 20 2025

PZZ455-211330-
/O.NEW.KEKA.GL.W.0032.250621T2200Z-250622T0600Z/
Cape Mendocino to Pt Arena out 10 nm-
1016 PM PDT Fri Jun 20 2025

...GALE WARNING IN EFFECT FROM 3 PM TO 11 PM PDT SATURDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts to 40 kt and seas
  6 to 9 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 3 PM to 11 PM PDT Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-211330-
/O.NEW.KEKA.SC.Y.0068.250621T2200Z-250622T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1016 PM PDT Fri Jun 20 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM SATURDAY TO 3 PM PDT
SUNDAY...

* WHAT...Northwest winds 15 to 25 kt with localized gusts to 40 
  kt and seas 6 to 9 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 3 PM Saturday to 3 PM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
116 
WHUS76 KEKA 211005
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
305 AM PDT Sat Jun 21 2025

PZZ455-211815-
/O.CON.KEKA.GL.W.0032.250621T2200Z-250622T0600Z/
Cape Mendocino to Pt Arena out 10 nm-
305 AM PDT Sat Jun 21 2025

...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 6 to 9 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 3 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-211815-
/O.CON.KEKA.SC.Y.0068.250621T2200Z-250622T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
305 AM PDT Sat Jun 21 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 PM PDT SUNDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and 
  seas 6 to 9 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 3 PM this afternoon to 3 PM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
926 
WHUS76 KEKA 211813
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1113 AM PDT Sat Jun 21 2025

PZZ455-220215-
/O.CON.KEKA.GL.W.0032.250621T2200Z-250622T0600Z/
/O.EXB.KEKA.SC.Y.0068.250622T0600Z-250624T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
1113 AM PDT Sat Jun 21 2025

...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 PM
PDT MONDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 35 kt and seas 7 to 10 feet expected. For the 
  Small Craft Advisory, northwest winds 15 to 25 kt with gusts 
  up to 30 kt and seas 5 to 8 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 11 PM 
  PDT this evening. For the Small Craft Advisory, from 11 PM 
  this evening to 9 PM PDT Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-220215-
/O.NEW.KEKA.SC.Y.0069.250623T0400Z-250624T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1113 AM PDT Sat Jun 21 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM SUNDAY TO 9 PM PDT
MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  6 to 8 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 9 PM Sunday to 9 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-220215-
/O.EXT.KEKA.SC.Y.0068.250621T2200Z-250624T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1113 AM PDT Sat Jun 21 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT MONDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 6 to 9 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 3 PM this afternoon to 9 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
606 
WHUS76 KEKA 212204
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
304 PM PDT Sat Jun 21 2025

PZZ455-220615-
/O.CON.KEKA.GL.W.0032.000000T0000Z-250622T0600Z/
/O.CON.KEKA.SC.Y.0068.250622T0600Z-250624T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
304 PM PDT Sat Jun 21 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 PM PDT MONDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 35 kt and seas 7 to 10 feet. For the Small Craft 
  Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt 
  and seas 5 to 8 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, until 11 PM PDT this evening. For 
  the Small Craft Advisory, from 11 PM this evening to 9 PM PDT 
  Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-220615-
/O.CON.KEKA.SC.Y.0069.250623T0400Z-250624T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
304 PM PDT Sat Jun 21 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM SUNDAY TO
9 PM PDT MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  6 to 8 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 9 PM Sunday to 9 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-220615-
/O.CON.KEKA.SC.Y.0068.000000T0000Z-250624T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
304 PM PDT Sat Jun 21 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
997 
WHUS76 KEKA 220551
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1051 PM PDT Sat Jun 21 2025

PZZ455-221400-
/O.EXP.KEKA.GL.W.0032.000000T0000Z-250622T0600Z/
/O.CON.KEKA.SC.Y.0068.250622T0600Z-250624T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
1051 PM PDT Sat Jun 21 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY...

* WHAT...Northwest winds 15 to 25 kt with localized gusts to 35 
  kt and seas 5 to 8 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 9 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-221400-
/O.CON.KEKA.SC.Y.0069.250623T0400Z-250624T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1051 PM PDT Sat Jun 21 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM SUNDAY TO
9 PM PDT MONDAY...

* WHAT...North winds 15 to 20 kt with gusts to 30 kt and seas 6 
  to 8 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 9 PM Sunday to 9 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-221400-
/O.CON.KEKA.SC.Y.0068.000000T0000Z-250624T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1051 PM PDT Sat Jun 21 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY...

* WHAT...Northwest winds 15 to 25 kt with localized gusts to 35 
  kt and seas 6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Jun 20, 12:44 PM PDT, 9 hours 32 minutes earlier.

Area forecast discussion, Jun 20, 12:44 PM PDT, 9 hours 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1244 PM PDT Fri Jun 20 2025

.SYNOPSIS...Stronger west and northwest winds expected to continue
for the interior Friday through Saturday. Much cooler with below
normal temperatures for the interior Friday and Saturday.
Temperatures warm Sunday and remain near seasonal norms next week.

KEY MESSAGES:

- Elevated to locally critical fire weather conditions through
  Saturday evening for Lake, eastern Mendocino and eastern
  Trinity Counties due to low RH's and stronger northerly winds.

- Much cooler Friday and Saturday in the interior, followed by a
  warming and drying trend early to mid next week.

- Light rain possible for Del Norte and northern Humbodlt Friday
  afternoon and evening with some lingering showers possible
  Saturday.

&&

.DISCUSSION...Prime concern through Friday evening will be strong,
gusty west and northwest winds across the interior. Gusts over 35
mph are being recorded. Higher terrain and ridges have a high
probability for gusts over 35 mph (87%) and moderate to high
chances for gusts of 40 mph over the standout peaks (57-68%) as an
unseasonably cold 500mb low drops down from the Gulf of AK on
Friday. Friday looks to be the strongest wind day while humidity
generally increases. Portions of Lake, eastern Mendocino and
eastern Trinty will likely have low humidity around 20-25% on
Friday. With the trough enhancing diurnally westerly and
northwesterlies breezes on Friday, elevated to locally critical
fire weather conditions are forecast. Risk for small and fast
spreading grass or brush fires will increase. Winds may not line
up exactly with low RH's for 8 hours or more for a red flag
warning. Winds will lessen some, but remain gusty with 70-80%
chance for gusts of 30 mph over the ridges Saturday afternoon and
evening. We will message this fire weather threat in weather story
graphic and social posts.

The radar is showing some light showers from the arrival of the
trough/surface front. Light showers are still forecast for mainly
Del Norte County this afternoon and tonight, with a second burst of
showers possible again Saturday with wraparound moisture on the
backside of the trough. There is a slight chance for a stray
thunderstorm to form mainly over interior Del Norte County this
afternoon and evening. Soundings do not look impressive for this
scenario, but SPC mesoanalysis show sufficient amounts of MUCAPE
this afternoon and lapse rates will be steepening.

Clearing skies and lessening winds in the valleys will allow for
temperatures to drop to chilly levels in the interior under this
colder and drier airmass. A Frost Advisory has been hoisted for some
colder interior valleys. Areas where cloud cover lingers and winds
stay up will not likely reach frost criteria.

A warming trend is forecast early to mid next week with highs in the
lower to mid 90's by Wed for the interior valleys. Also of note is
the possibility (currently 5% chance or less) for thunderstorms
over the interior mountains Monday afternoon as troughing and
additional shortwave energy remains over the region. Moisture
looks very limited at this time, but there is variability in model
scenarios.

&&

.AVIATION...(18Z TAFs) A cold front entering the PacNW is changing
our normal weather conditions. Inland terminals can expected
increased elevated winds aloft with gusty NW surface winds. Inland
winds are expected to remain elevated through the night. Along the
Humbodlt and Del Norte coast, winds will be lighter and possible
MVFR conditions are expected late this afternoon through this
evening due to rain showers migrating over terminal spaces. Along
the Mendocino coast, winds will be stronger with NW gusts up to
25kts, scattered cloud coverage, and no rain expected.

Confidence: Forecast confidence is high with inland terminals having
breezier than normal winds. The top of the mixed layer shows gusts
up to 26kts at KUKI, these winds are expected to reach the
terminals. Winds overnight will remain elevated due to synoptic
forcing instead of the usually diurnal heating. Along the coast,
forecast confidence is low for when/how strong the rainshowers will
be. High Resolution models show a surge of reflectivity (clouds+
pot. pain) from 03Z-06Z this evening. Confidence is expected to
increase later this afternoon with the 00Z TAFs.

&&

.MARINE...Winds and seas continue to diminish as small craft
conditions are not expect through the rest of Friday morning for the
northern waters. The sea state will continue to diminish Friday as a
low pressure system approaches the region, disrupting the northerly
wind pattern. Gentle to moderate breezes are expected early this
weekend before increasing again in the southern waters. Winds are
forecasted to be strongest off the coast of Fort Bragg with near
gale to gale force gusts Saturday afternoon. As these winds
increase, expect localized areas of small craft advisory conditions
with steep wind waves and gusty winds up to 35kts possible. As of
right now, the hazard will not be issued due to localized small
craft advisory conditions being focused in the far southern waters.
breezy north winds are expected to reform and persist through this
coming work week.

&&

.FIRE WEATHER...Stronger westerly and northwesterly winds are
being recorded Friday across the interior as an unseasonably cold
upper trough moves across the Pacific NW (Washington and Oregon).
With minimum RH's around 20-25% on Friday and gusty afternoon and
evening winds, elevated to locally critical fire weather
conditions are anticipated for eastern Trinity, eastern Mendocino
and Lake Counties. Duration of these red flag conditions are not
forecast to be long-lived for most of the area. A few higher
elevation exposed ridges will likely remain very dry and windy
with 8 hours or longer of red flag conditions.

A low level northerly speed max (925mb) will likely develop over
the Sacramento valley and clip the eastern peripheries of Mendocino
and Lake Counties Saturday. Lower overnight humidity and gusty
N-NE winds are likely over the higher terrain of Lake and eastern
Mendocino (fire weather zones 264 and 277). Once again we may be
flirting with locally critical fire weather conditions Saturday
and Saturday evening. Our neighboring NWS office in Sacramento
has a Red Flag Warning out for cured grassy fuels for elevations
below 1000 feet. Otherwise, daytime minimum humidities are
forecast to trend drier over the latter portion of the weekend
(Sunday) into early next week as temperatures increase each day
and winds greatly ease.

Also of note is the possibility for thunderstorms over the
interior mountains through the end of the weekend and early next
week as shortwave energy remains. There is considerable model
variability. At this point, there is no compelling reason to
deviate from the National Blend of Model thunderstorm probability
(NBM) and chances currently look less than 5%.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Frost Advisory from 3 AM to 8 AM PDT Saturday for CAZ108-
     111-114.

NORTHWEST CALIFORNIA COASTAL WATERS...
None.
&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 10:16 PM PDTSmall Craft AdvisoryEKA7 days
Jun 21, 11:13 AM PDTSmall Craft AdvisoryEKA58 hr

Nearby

Gale Warnings in California, 2025Every gale warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.